Alert archive / Utah / Flash Flood Warnings in 2011
Flash Flood Warning 43, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2011, 4:12 PM MDT for Garfield County, Kane County, Utah. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2011, 4:12 PM MDT (22:12 UTC)
- Expired
- Aug 26, 2011, 9:15 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 117 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258
WGUS55 KSLC 262212
FFWSLC
UTC017-025-270315-
/O.NEW.KSLC.FF.W.0043.110826T2212Z-110827T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
412 PM MDT FRI AUG 26 2011
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GARFIELD COUNTY IN UTAH
NORTH CENTRAL KANE COUNTY IN UTAH
* UNTIL 915 PM MDT
* AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER CANAAN CREEK AND WILLOW CREEKS. THIS AREA IS
SOUTH OF THE TOWN OF ESCALANTE. ADDITIONAL DRAINAGES FARTHER
SOUTH ARE ALSO EXPECTED TO FLASH FLOOD AS A RESULT OF STORM
MOVEMENT TO THE SOUTH.
* RADAR RAINFALL ESTIMATES IN THIS AREA INDICATE THAT NEARLY 2
INCHES OF PRECIPITATION HAVE FALLEN IN AN HOURS TIME. STORM
MOVEMENT IS VERY SLOW AND PROPAGATING TO THE SOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3761 11181 3774 11182 3772 11143 3769 11129
3756 11109 3748 11134 3746 11153 3753 11166
$$
MCINERNEY2 follow-up statements
283
WGUS75 KSLC 270009
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
609 PM MDT FRI AUG 26 2011
UTC017-025-270315-
/O.CON.KSLC.FF.W.0043.000000T0000Z-110827T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-GARFIELD UT-
609 PM MDT FRI AUG 26 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR SOUTH
CENTRAL GARFIELD AND NORTH CENTRAL KANE COUNTIES...
AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 2-3 INCHES OF RAINFALL HAS FALLEN OVER THE CANAAN CREEK AND
WILLOW CREEK AREA. THESE DRAINAGES ARE LOCATED TO THE SOUTH AND
SOUTHWEST OF ESCALANTE.
IN ADDITION...RAINFALL HAS MOVED THROUGH THE AREA TO THE SOUTH AND
SOUTHEAST OF THESE WATERSHEDS. FLASH FLOODING IS ANTICIPATED TO
CONTINUE THROUGH THESE AREAS THROUGH THE LATE EVENING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3761 11181 3774 11182 3772 11143 3769 11129
3756 11109 3748 11134 3746 11153 3753 11166
$$
MCINERNEY850
WGUS75 KSLC 270314
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
914 PM MDT FRI AUG 26 2011
UTC017-025-270322-
/O.EXP.KSLC.FF.W.0043.000000T0000Z-110827T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-GARFIELD UT-
914 PM MDT FRI AUG 26 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT FOR SOUTH
CENTRAL GARFIELD AND NORTH CENTRAL KANE COUNTIES...
HEAVY RAIN HAS DIMINISHED ACROSS THE WARNED AREA. HOWEVER...RADAR
INDICATED THAT 2 TO 3 INCHES OF RAIN FELL OVER THE CANAAN CREEK AND
WILLOW CREEK AREA SOUTH AND SOUTHWEST OF ESCALANTE EARLIER THIS
EVENING. WATER LEVELS IN THESE DRAINAGES WILL SLOWLY RECEDE THROUGH
LATE THIS EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3761 11181 3774 11182 3772 11143 3769 11129
3756 11109 3748 11134 3746 11153 3753 11166
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:25 AM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 26, 10:25 AM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1025 AM MDT FRI AUG 26 2011 .SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED NEAR THE FOUR CORNERS THROUGH THE WEEKEND ALLOWING MOISTURE TO CONTINUE TO SPREAD INTO THE EASTERN GREAT BASIN. && .DISCUSSION...HIGH PRESSURE REMAINS CENTERED JUST EAST OF THE FOUR CORNERS REGION...ALLOWING MOISTURE TO ADVANCE NORTHWARD INTO UTAH. CURRENTLY...THE GOES SOUNDER SHOWS PRECIPITABLE WATER VALUES OF JUST OVER AN INCH ACROSS SOUTHEASTERN UTAH...JUST BELOW AN INCH ACROSS CENTRAL UTAH...AND AROUND THREE QUARTERS OF AN INCH ACROSS NORTHERN UTAH. WITH THIS MOISTURE IN PLACE...TODAY WILL BE QUITE SIMILAR TO THE PAST FEW DAYS...WITH AFTERNOON CONVECTION INITIATING OVER THE HIGHER TERRAIN...AND MOVING OVER ADJACENT VALLEYS. ACROSS SOUTHEASTERN UTAH WHERE THE MOISTURE IS DEEPEST AND STEERING WINDS ARE LIGHT...THE MAIN THREAT THIS AFTERNOON WILL BE FLASH FLOODING. MOISTURE ACROSS NORTHERN UTAH IS HIGHER BASED...AS EVIDENCED BY THE INVERTED V SIGNATURE ON THE 12 SLC SOUNDING...AND HIGHER DEWPOINT DEPRESSIONS THAN THOSE OBSERVED ACROSS SOUTHERN UTAH. AS A RESULT...EXPECT THAT THE MAIN THREAT FROM CONVECTION ACROSS NORTHERN UTAH WILL BE GUSTY WINDS ASSOCIATED WITH THUNDERSTORMS. MOISTURE WILL LINGER OVER THE STATE THROUGH MONDAY. THE DEEPEST MOISTURE WILL SHIFT NORTHWARD...WITH PWS MAXING OUT SATURDAY AFTERNOON ACROSS NORTHERN UTAH. EXPECT THAT THUNDERSTORM COVERAGE WILL BE GREATEST STATEWIDE SATURDAY...THOUGH SUFFICIENT MOISTURE WILL REMAIN THROUGH MONDAY FOR AFTERNOON CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN SUNDAY AND MONDAY. BOTH THE GFS AND THE EC SHOW A TROUGH DIGGING INTO THE WESTERN US MIDWEEK NEXT WEEK. ALTHOUGH THE TWO MODELS DIFFER IN TIMING AND STRENGTH OF THE DISTURBANCE...THE GENERAL IDEA IS THAT A SYSTEM WILL CROSS THE GREAT BASIN NEXT WEEK. UPDATED THE GRIDS TO DECREASE CLOUD COVER AND POPS THROUGH NOON ACROSS NORTHERN UTAH. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY. SOUTHERLY WINDS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD WITH A 20 PERCENT CHANCE OF BECOMING NORTHWEST BETWEEN 22Z AND 02Z. ISOLATED SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE TERMINAL WILL RESULT IN PERIODS OF GUSTY AND/OR ERRATIC WINDS...PRIMARILY BETWEEN 20Z AND 03Z. && .FIRE WEATHER...HIGH PRESSURE REMAINS SITUATED JUST EAST OF THE DISTRICT AND WILL REMAIN NEARLY STATIONARY THROUGH EARLY NEXT WEEK. THE RESULTANT SOUTHERLY FLOW ALOFT WILL KEEP MONSOONAL MOISTURE ACROSS THE AREA...ALLOWING FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON AND EVENING...WITH ISOLATED CONVECTION LINGERING OVERNIGHT. DEEP MOISTURE OVER THE SOUTHERN HALF OF THE DISTRICT WILL RESULT IN LOCALLY HEAVY RAIN WITH SOME STORMS WHILE GUSTY WINDS WILL CONTINUE TO BE A CONCERN WITH THE STORMS OVER NORTHERN UTAH. THE MINIMUM RELATIVE HUMIDITIES WILL CONTINUE TO CREEP UPWARD ACROSS WESTERN PORTIONS TODAY SUCH THAT ONLY AREAS FROM ABOUT JUAB COUNTY NORTHWARD OVER THE WEST DESERT WILL HAVE SUB 15 PERCENT READINGS THIS AFTERNOON. THIS UPWARD TREND WILL CONTINUE THROUGH SATURDAY AND THEN DRYING WILL GRADUALLY SET IN BEGINNING SUNDAY OVER THE NORTHWEST AND THEN WEST CENTRAL LOCATIONS BY TUESDAY. THIS DRYING TREND COMBINED WITH INCREASINGLY STRONG SOUTHWEST WINDS WILL LIKELY HEIGHTEN THE FIRE POTENTIAL ACROSS WESTERN UTAH TO THE HIGHEST LEVELS SO FAR THIS SEASON. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...HOSENFELD FIRE WEATHER...STRUTHWOLF AVIATION...STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 26, 5:15 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 515 AM MDT FRI AUG 26 2011 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 515 AM MDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS IN THE MORNING ARE AGAIN EXPECTED TO BECOME MORE NUMEROUS IN THE AFTERNOON AND CONTINUE INTO TONIGHT. SOME OF THE STORMS ACROSS THE SOUTHERN AND EASTERN OUTLOOK AREA COULD PRODUCE HEAVY RAIN AND ISOLATED FLASH FLOODING IS POSSIBLE. WARM TEMPERATURES FOR LATE AUGUST WILL CONTINUE TODAY...WITH RECORD HIGHS ONCE AGAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE MOISTURE WILL REMAIN IN PLACE SATURDAY WITH SHOWERS AND THUNDERSTORMS ONCE AGAIN INCREASING THROUGH THE AFTERNOON AND EVENING. THESE WILL BRING A THREAT OF HEAVY RAIN TO THE ENTIRE OUTLOOK AREA. A MORE WESTERLY FLOW IS EXPECTED TO DEVELOP SUNDAY BUT THE AIRMASS WILL REMAIN MOIST. A DRYING TREND WILL BEGIN MONDAY AND CONTINUE INTO MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:12 PM MDT | Severe Thunderstorm Warning | SLC | Rich | 48 min |
Nearby
Flash Flood Warnings in Utah, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.